MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL3512
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The cause of the type a dissection cannot be definitively determined.Balloon ruptures are a known failure mode with a low probability of occurrence.Contributing factors include patient calcium, damage caused when the balloon wall comes into close contact with the device emitters, likely causes include (a) an irregular calcium lesion capable of compressing the balloon wall into close proximity with the emitter(s) and/or (b) an incompletely inflated balloon.The shockwave intravascular lithotripsy (ivl) system with the shockwave c2+ coronary ivl catheter generates acoustic pressure pulses within the target treatment site, disrupting calcium within the lesion allowing subsequent dilatation of a coronary artery stenosis using low balloon pressure not to exceed 4 atm during ivl treatment, and 6 atm for post dilatation.The pressure used for the ivl balloon catheter is much lower than other balloon catheters used in percutaneous coronary intervention (pci), thus the risk associated with loss of balloon pressure during ivl catheter use is negligible.The associated patient risk for this failure mode is low and adequately captured in swmi's risk documentation.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the coronary arteries.The first ivl catheter delivered a total of 20 ivl pulses before the balloon ruptured.After, a type a dissection was reported.The physician attempted to use a second ivl catheter but was unable to cross after losing the wire position; therefore, the dissection was left untreated.No other balloons or stents were able to cross the lesion despite multiple attempts.Plain old balloon angioplasty (poba) was performed, and the patient was observed in the lab.The dissection was stable, and the patient was admitted to the intensive care unit (icu) for observation.The patient was then transferred to a different hospital for follow-up care and additional procedures.The procedure was successful and there was no additional patient sequelae reported.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23806806
Report Number3015053858-2025-00152
Device Sequence Number9360597
Product Code QMG
UDI-Device Identifier00195451000027
UDI-Public(01)00195451000027(17)260731(10)21A240701B
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberC2PIVL3512
Device Catalogue NumberC2PIVL3512
Device Lot Number21A240701B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR EBU 3.5 & 3.75.; 6FR GUIDELINER COAST.; 6FR. SLENDER SHEATH.; GUARDIAN.; MEDTRONIC RESOLUTE ONYX 3X26 STENT.; NC TREK NEO 2.5X12.; NC TREK NEO 3.25X8.; NC TREK NEO 3X8.; PROWATER GUIDEWIRE.; SION BLUE GUIDEWIRE.; TREK 2.5X15.; TREK 3X12.
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age82 YR
Patient SexMale
Patient Weight80 KG